How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4672
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

My son has a Bipolar Disorder and he undergoing relapsed

Customer Question

My son has a Bipolar Disorder and he undergoing relapsed while in China. My wife just went to him and she gave him 600 Lithium Carbonate and now thinking it was Ambien gave him 2 mg (4 hours later) of Clonezapem. What is best mix of the pills to give him to bring him down from his high and put him to sleep. He has not slept in 3 days really just a few hours
JA: How is your mood? Are you experiencing regular sleep disturbances (e.g. trouble falling asleep, waking up early)?
Customer: He is on a high and has about 5 hours sleep in three days. He needs to sleep. They are come home Thursday (the latest). He sees nothing wrong with himself so he won't leave early
JA: Anything else in your medical history you think the Psychologist should know?
Customer: Perfectly healthy physically and last episode was 14 months ago brought on by lack of sleep
Submitted: 1 month ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 1 month ago.

Greetings.

Welcome to the site.

Please kindly mention all the medications that he has with him with their respective doses ?

Also mention the dose of clonazepam that he has with him and also mention the dose of ambien ?

I will get back to you once you reply to my queries.

Regards

Customer: replied 1 month ago.
Lithium Carbonate 600 MG
Clonezapem 1mg
Ambien 12.5 mg
Expert:  Dr. Kaushik replied 1 month ago.
Thanks for the inputs.
Well, I am sorry but lithium and none of the other drugs will be sufficient to provide him sleep. I humbly suggest that you take him to the ER for this lack of sleep and get him injected with lorazepam and anti psychotic so that his impending mania can be averted in the time before the mania becomes settled and makes him even more aggressive and disruptive and dangerous to self and others. You see whenever there is reduction in sleep , it is an indication for all those who have Bipolar disorder that manic spell in on the anvil and therefore all the precautionary measures need to be taken in terms of resurrecting the sleep pattern so as to curtail impending mania.
So kindly do the needful as right now he still will be convinced to go to ER and get adequate treatment but once mania is set in then he will loose his insight and will not be amenable to follow any suggestions or commands.
I hope this makes sense.
Wish you all the best.
Please kindly leave a POSITIVE RATING if you are satisfied with the answer.
Regards